Alert archive / California / Tornado Warnings in 2015
Tornado Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Apr 7, 2015, 3:13 PM PDT for Glenn County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2015, 3:13 PM PDT (22:13 UTC)
- Expired
- Apr 7, 2015, 3:35 PM PDT
- In force
- 22 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Glenn County, CA
The radar
The Beale AFB radar (KBBX), 76 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WFUS56 KSTO 072213 TORSTO CAC021-072245- /O.NEW.KSTO.TO.W.0001.150407T2213Z-150407T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PDT TUE APR 7 2015 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL GLENN COUNTY IN NORTHERN CALIFORNIA... * UNTIL 345 PM PDT * AT 312 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO OVER CENTRAL GLENN COUNTY...OR NEAR ELK CREEK...MOVING NORTHEAST AT 5 MPH. * THE TORNADO WILL BE NEAR... RURAL CENTRAL GLENN COUNTY AT 330 PM PDT PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR OUTDOORS... MOVE TO THE CLOSEST SUBSTANTIAL BUILDING. && LAT...LON 3976 12250 3973 12234 3960 12246 3966 12258 TIME...MOT...LOC 2213Z 218DEG 7KT 3965 12247 $$ RB
1 follow-up statement
036 WWUS56 KSTO 072235 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 335 PM PDT TUE APR 7 2015 CAC021-072244- /O.CAN.KSTO.TO.W.0001.000000T0000Z-150407T2245Z/ GLENN CA- 335 PM PDT TUE APR 7 2015 ...THE TORNADO WARNING FOR CENTRAL GLENN COUNTY IS CANCELLED... DOPPLER RADAR HAS INDICATED THAT THE STORM HAS WEAKENED AND IS NO LONGER INDICATING THE POSSIBILITY OF A TORNADO...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3976 12250 3973 12234 3960 12246 3966 12258 TIME...MOT...LOC 2234Z 218DEG 7KT 3968 12244 $$ RB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 3:02 PM PDT, 11 minutes earlier.
Area forecast discussion, Apr 7, 3:02 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 302 PM PDT Tue Apr 7 2015 .Synopsis... Valley thunderstorms and mountain snow will make for an interesting evening across Northern California. Hail and heavy rain will be main threats in the valley this evening. In the foothills and Mountains, bands of snow, heavy at times, will make for very difficult travel. The weather system will move east during the day Wednesday for drying and warming conditions through Friday. A weak system over Oregon this weekend will bring cooler temperatures and a threat of showers for extreme Northern California. && .Discussion...A cold weather system continues to track across Northern California this afternoon and will bring widely scattered thunderstorms to the valley and snow to the mountains through this evening. Hail and locally heavy rain are main threats from thunderstorms this evening. We've also had some reports of funnel clouds in the Sacramento area and Elk Grove area. None have developed into tornados at this time, but we're watching them closely, so a weak tornado can not be ruled out with some of these storms. For the mountains, Winter Weather Headlines continue for most locations at and above 3500 feet. The snow will be heavy at times through this evening, as the cold air aloft moves through. Snow squalls are expected to develop over the Sierra and last into this evening. These squalls may result in quick bursts of snow making travel hazardous by reducing Visibilities and quick accumulations on the roadways. Please check Caltrans quick maps for the latest information on chain controls and any closures along Trans Sierra exchanges through this evening. quickmap.dot.ca.gov The weather system will move east of the Sierra range during the day Wednesday, but lingering showers and cooler temperatures will linger through the morning hours. Drier and warmer weather will return for the latter part of the week as an upper ridge builds back over California. Temperatures are expected to return to or just slightly above normal Thursday through the weekend. .Extended Discussion (Saturday through Tuesday) The ridge of high pressure will weaken over the weekend as a series of weak weather system moves through the Pacific Northwest. These waves are expected to mainly impact extreme northern CA with clouds, cooler temperatures and some light mountain showers Saturday through Tuesday from Red Bluff north. Elsewhere, expect a few clouds and mild/seasonal temperatures. && .Aviation... A cold storm system will result in showers and thunderstorms near terminal sites through this evening. Hail, brief heavy rain and reduced Visibilities are expected with heavier storms. Expect convection to decrease from west to east between 08/00z-08/03z. Winds are expected to keep the lower atmosphere mixed enough to limit fog, but lower ceilings are possible, especially at terminals that experience heavier rainfall totals. Wednesday will see low clouds in the morning, then improving conditions in the afternoon. && .STO Watches/Warnings/Advisories... Winter storm warning until midnight pdt tonight above 3500 feet in the west slope Northern Sierra Nevada...Western Plumas county/Lassen park. Winter storm warning until 6 pm pdt this evening above 3500 feet in the mountains Southwestern Shasta county to Northern Lake county...Shasta Lake area / Northern Shasta county. Winter weather advisory until 8 pm pdt this evening Burney Basin / Eastern Shasta county. &&
In the hours before
Special weather statement, Apr 7, 2:41 PM PDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 241 PM PDT TUE APR 7 2015 CAZ019-072245- NORTHERN SAN JOAQUIN VALLEY CA- 241 PM PDT TUE APR 7 2015 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL CALAVERAS COUNTY IN CENTRAL CALIFORNIA EXTREME SOUTHEASTERN SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA EXTREME SOUTHWESTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA NORTHEASTERN STANISLAUS COUNTY IN CENTRAL CALIFORNIA UNTIL 345 PM PDT AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF OAKDALE..MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN STANISLAUS COUNTY... RURAL SOUTHWESTERN TUOLUMNE COUNTY... RURAL SOUTHERN CALAVERAS COUNTY... LAT...LON 3795 12070 3781 12047 3757 12080 3773 12098 TIME...MOT...LOC 2141Z 231DEG 12KT 3778 12072 DANG
Local storm report, Apr 7, 2:45 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
245 PM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM FUNNEL CLOUD 2 SSE SACRAMENTO ZOO 38.52N 121.49W
04/07/2015 SACRAMENTO CA OTHER FEDERAL
AIRPORT OFFICIALS REPORTED A FUNNEL CLOUD
NEAR SACRAMENTO EXECUTIVE AIRPORT.
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Apr 7, 2:48 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
248 PM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD 1 NNE CAL EXPO 38.61N 121.43W
04/07/2015 SACRAMENTO CA PUBLIC
NWS EMPLOYEE REPORTED FUNNEL CLOUD
DEVELOPED, NO TOUCH DOWN, THEN DISSIPATED.
NEAR EL CAMINO AVE & I-80 EXCHANGE IN
SACRAMENTO, CA.
&&
JBBLocal storm report, Apr 7, 2:51 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
251 PM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FUNNEL CLOUD 3 S FLORIN 38.46N 121.41W
04/07/2015 SACRAMENTO CA PUBLIC
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Apr 7, 2:56 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
256 PM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 2 ESE SACRAMENTO 38.55N 121.44W
04/07/2015 SACRAMENTO CA PUBLIC
FUNNEL CLOUD REPORTED NEAR S ST & 59TH BY
SMUD EMPLOYEE.
&&
JBBLocal storm report, Apr 7, 3:08 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 PM PDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BEALE AFB 39.11N 121.36W
04/07/2015 E0.25 INCH YUBA CA OTHER FEDERAL
BEALE AFB REPORTED QUARTER-INCH HAIL.
&&
NWS SACRAMENTO CA
IRIS SYSTEMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:48 AM PDT | Special Weather Statement | STO | Solano | 42 min |
| Apr 7, 12:07 PM PDT | Special Weather Statement | STO | San Joaquin | 53 min |
| Apr 7, 12:58 PM PDT | Severe Thunderstorm Warning | STO | Amador, Calaveras, Sacramento, San Joaquin | 58 min |
| Apr 7, 1:56 PM PDT | Special Weather Statement | STO | Glenn | 64 min |
| Apr 7, 2:00 PM PDT | Severe Thunderstorm Warning | STO | Placer, Sacramento, Sutter, Yolo | 26 min |
| Apr 7, 2:25 PM PDT | Severe Thunderstorm Warning | STO | El Dorado, Placer, Sacramento, Sutter, Yolo | 65 min |
| Apr 7, 2:30 PM PDT | Severe Thunderstorm Warning | STO | Glenn, Tehama | 45 min |
| Apr 7, 2:41 PM PDT | Special Weather Statement | STO | Stanislaus | 64 min |
| Apr 7, 3:25 PM PDT | Special Weather Statement | STO | Amador | 50 min |
| Apr 7, 3:32 PM PDT | Special Weather Statement | STO | Yuba | 58 min |
| Apr 7, 3:33 PM PDT | Special Weather Statement | STO | Calaveras | 57 min |
| Apr 7, 3:54 PM PDT | Tornado Warning | STO | Butte | 49 min |
| Apr 7, 4:00 PM PDT | Tornado Warning | STO | Butte | 43 min |
| Apr 7, 4:29 PM PDT | Special Weather Statement | STO | Sacramento | 46 min |
Nearby
Tornado Warnings in California, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.